MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH EXPEDIUM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 179702000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Deformity/ Disfigurement (2360); Nonunion/Delayed-union Bone Fracture (2369); Ambulation or Postural Difficulties (2544); Fluid Discharge (2686); Unspecified Mental, Emotional or Behavioural Problem (4430); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.E3 initial reporter occupation: lawyer.H3, h6: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition, therefore it has been determined that no corrective and preventive action is required at this time.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 it was noted that since surgery and extubation, the patient's mental status has been altered.Initially (b)(6) the patient was more lethargic but by documentation seemed to have a fluctuating level of arousal/alertness and some disorientation.Starting (b)(6), the patient has had progressive worsening of agitation, sleep disturbance, and disorientation, as well as new hallucinations, illusions and delusions.During this period the patient's mental status was waxing and waning.On (b)(6) 2020 the patient was released from the hospital.On (b)(6) 2020, x-rays were taken which showed multiple thoracic burst/compression fractures, most severe at t6.On (b)(6) 2020 the surgeon noted that patient did fairly well early on regaining some of her neurologic function.Patient had lost through physical therapy but then had collapse through her midthoracic spine.On (b)(6) 2020 the surgeon noted that: we initially intervened to stop the collapse of her thoracic fractures by fusing her from t3-t9.She did well initially and then quickly her soft tissues had her cervicothoracic junction failed.This left us no choice but to intervene by fusing between the 2 prior interventions and extending down into her lumbar spine.On (b)(6) 2020 it was noted that the patient has trouble standing up.On (b)(6) 2020 the patient underwent a ct scan of her thoracic spine.The imaging report showed a fracture of the medial rod of the t6 level.The impression given was a comminuted emotional injuries deformity of t6 with associated focal kyphosis.At the end of (b)(6) 2020 the patient developed boils over her occiput and neck that were large and required drainage by her dermatologist.The appearance of these were unusual and there was suspicion that there was potentially some foreign object (like glass from the accident) causing them because of how strange they looked.On (b)(6) 2020 patient was treated at an infectious diseases clinic.It was noted that: she most recently was operated on in (b)(6) 2020 with instrumentation from c4 to l4.On (b)(6) 2020 the patient underwent an mri of her cervical, thoracic and lumbar spine.The findings stated that: on this mri, the extensive spinal instrumentation results and signal loss at multiple levels.On the ct, there is a burst type fracture and laminectomy at t6 with mild retropulsion.Additional fractures were observed on the ct scan.The mri findings also stated: in the laminectomy bed at t6, deep to the instrumentation, there is a fluid connection measuring up to 2.4cm with surrounding mild contrast enhancement which extends to the skin.Given the clinical presentation, this is concerning for infection.On (b)(6) 2021 the patient was diagnosed with a large wound posterior scalp after prolonged hospitalization.Physical examination showed a 2cm scar-like patch of alopecia, slightly erythematous, in the same location as the prior large crusted nodule overlying the occipital protuberance.On (b)(6) 2021 ct scan showed another fracture of the medial fusion rod at the t6 level.The imaging report also identified compression deformities of the t3-t5 vertebral bodies resulting mild kyphosis.Also, the imaging reported indicated an ununited right anterior c1 arch fracture and multilevel thoracic compression fractures.On (b)(6) 2021 the patient was completed physical therapy and was discharged from physical therapy after achieving all of her goals.Her prognosis at the time of discharge was good and it was specifically noted that has made great improvement up to this point.On (b)(6) 2021 the patient underwent placement of an inferior vena cena filter due to a possible infection of surgical hardware.On (b)(6) 2021 the surgeon and surgical team performed several procedures including an anterior lumbar interbody fusion and bone graft.All procedures were performed pursuant to the standard of care, with no deviation from the surgical steps.These procedures included the implantation of the depuy's products.This complaint was created to capture the intervention which includes the reports for the dates (b)(6) 2020 to (b)(6) 2021.Additional impacted products are reported under related complaints (b)(4).(b)(4), a related complaint captures the previous event.

Brand Name
EXPEDIUM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key25565980
Report Number1526439-2026-00764
Device Sequence Number18640963
Product Code NKB
UDI-Device Identifier10705034064307
UDI-Public(01)10705034064307
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number179702000
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2026
Initial Report FDA Received Date06/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale